MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CHEMISTRY URINARY/CEREBROSPINAL FLUID PROTEIN (UCFP); BIURET (COLORIMETRIC), TOTAL PROTEIN

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CHEMISTRY URINARY/CEREBROSPINAL FLUID PROTEIN (UCFP); BIURET (COLORIMETRIC), TOTAL PROTEIN
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed a falsely depressed urinary/cerebrospinal fluid protein (ucfp) result on a patient sample on advia chemistry xpt.The initial erroneous result was not reported to the physician(s).The sample was repeated on the initial advia chemistry xpt instrument and obtained the result same as the initial result.The customer repeated the sample on an alternate method for albumin.The repeat result was higher than the initial result.The repeat result was considered as correct by the physician(s) as urine routine test for this sample was positive for urine protein.There are no known reports of patient intervention or adverse health consequences due to falsely depressed urine protein results.
 
Additional Manufacturer Narrative
An outside the united states customer observed a falsely depressed urinary/cerebrospinal fluid protein (ucfp) result on a patient sample on advia chemistry xpt.The initial erroneous result was not reported to the physician(s).The sample was repeated on the initial advia chemistry xpt instrument and obtained the result same as the initial result.The customer repeated the sample on an alternate method for albumin.The repeat result was higher than the initial result.The repeat result was considered as correct by the physician(s) as urine routine test for this sample was positive for urine protein.The interpretation of results section of the advia chemistry ucfp instructions for use (ifu) states: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." siemens healthcare diagnostics is investigating.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2432235-2023-00199 on jun 30, 2023.Additional information oct 13, 2023: an outside the united states customer observed a falsely depressed urinary/cerebrospinal fluid protein (ucfp) result on a patient sample on advia chemistry xpt.The initial erroneous result was not reported to the physician(s).The sample was repeated on the initial advia chemistry xpt instrument and obtained the result same as the initial result.The customer repeated the sample on an alternate method for albumin.The repeat result was higher than the initial result.The repeat result was considered as correct by the physician(s) as urine routine test for this sample was positive for urine protein.Siemens has reviewed the limited information available on this issue.The issue reported was that the advia chemistry urinary cerebrospinal fluid protein (ucfp) assay recovered a repeatable ucfp results of < 60 mg/l while the sample was processed on an alternate method for urine albumin (albu).Albu result was 85.3 mg/l.The sample also was positive using a urine dipstick protein assay.No analyzer data was able to be provided for siemens to review the reaction curves to verify no issue with the reagent or analyzer performance.The sample was not available for return and the customer declined to give any medication history or patient diagnosis.No correlation studies or claims between atellica ch ucfp assay and the alternate method albu assays have been performed and the urine dipstick tests are screening semi-quantitative assays that are not correlated with any automated protein assay.An internal siemens study not related to this issue, was performed using the same methodologies to test 30 samples.This study did not show low recovery on a patient sample as was reported by the customer on this single patient.Due to the lack of information, siemens cannot determine a probable cause.In section h6, the investigation finding, and investigation conclusion codes were updated.

Brand Name
ADVIA CHEMISTRY URINARY/CEREBROSPINAL FLUID PROTEIN (UCFP)
Common Device Name
BIURET (COLORIMETRIC), TOTAL PROTEIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
registration # 2517506
500 gbc drive
newark DE 19714 6101
Manufacturer Contact
louise mclaughlin
333 coney street
east walpole, MA 02032
7818564812
MDR Report Key17237265
Report Number2432235-2023-00199
Device Sequence Number12527056
Product Code CEK
UDI-Device Identifier00630414279176
UDI-Public00630414279176
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberN/A
Device Catalogue Number11319151
Device Lot Number120
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/21/2023
Supplement Date Received by Manufacturer10/13/2023
Initial Report FDA Received Date06/30/2023
Supplement Report FDA Received Date11/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/31/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown